Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 72, NWS Jackson, KY

July 20, 20184 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Jul 20, 2018, 6:52 PM EDT for 4 counties in Kentucky. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2018, 6:52 PM EDT (22:52 UTC)
Expired
Jul 20, 2018, 7:30 PM EDT
In force
38 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clay County, KY, Jackson County, KY, Laurel County, KY, Owsley County, KY

The radar

The Jackson,KY radar (KJKL), 63 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 7:00 PM EDTTSTM WND DMG3 E Mckee, KYTREE DOWN ON HIGHWAY 587 NEAR GRAYHAWK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 4:16 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.9 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2018-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 918 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2018-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
918 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
206 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

840 
WUUS53 KJKL 202252
SVRJKL
KYC051-109-125-189-202330-
/O.NEW.KJKL.SV.W.0072.180720T2252Z-180720T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service JACKSON KY
652 PM EDT FRI JUL 20 2018

The National Weather Service in JACKSON KY has issued a

* Severe Thunderstorm Warning for...
  Northeastern Laurel County in south central Kentucky...
  West central Owsley County in southeastern Kentucky...
  Southeastern Jackson County in southeastern Kentucky...
  Northwestern Clay County in southeastern Kentucky...

* Until 730 PM EDT.

* At 651 PM EDT, a severe thunderstorm was located over Parrot, or 8
  miles south of McKee, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  McKee, Travellers Rest, Blake, Zekes Point, Shop Branch, Maulden,
  Mummie, Tyner, Privett, Bradshaw, Scoville and Hurley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3722 8409 3741 8410 3746 8371 3725 8369
TIME...MOT...LOC 2251Z 267DEG 16KT 3732 8404 

HAIL...1.00IN
WIND...60MPH
 
$$

GREIF
2 follow-up statements
874 
WWUS53 KJKL 202308
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
708 PM EDT FRI JUL 20 2018

KYC051-109-125-189-202330-
/O.CON.KJKL.SV.W.0072.000000T0000Z-180720T2330Z/
Laurel KY-Owsley KY-Jackson KY-Clay KY-
708 PM EDT FRI JUL 20 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN LAUREL...WEST CENTRAL OWSLEY...SOUTHEASTERN JACKSON
AND NORTHWESTERN CLAY COUNTIES...

At 708 PM EDT, a severe thunderstorm was located over Settle Store,
or 7 miles south of McKee, moving east at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
McKee, Travellers Rest, Blake, Olin, Egypt, Zekes Point, Shop Branch,
Maulden, Island City, Mummie, Annville and Tyner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3723 8402 3741 8404 3746 8371 3725 8369
TIME...MOT...LOC 2308Z 267DEG 16KT 3732 8394 

HAIL...1.00IN
WIND...60MPH
 
$$

GREIF
200 
WWUS53 KJKL 202329
SVSJKL

Severe Weather Statement
National Weather Service JACKSON KY
729 PM EDT FRI JUL 20 2018

KYC051-109-125-189-202339-
/O.EXP.KJKL.SV.W.0072.000000T0000Z-180720T2330Z/
Laurel KY-Owsley KY-Jackson KY-Clay KY-
729 PM EDT FRI JUL 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAUREL...WEST
CENTRAL OWSLEY...SOUTHEASTERN JACKSON AND NORTHWESTERN CLAY COUNTIES
WILL EXPIRE AT 730 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central and southeastern Kentucky.

LAT...LON 3723 8402 3741 8404 3746 8371 3725 8369
TIME...MOT...LOC 2329Z 267DEG 16KT 3732 8384 

$$

GREIF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 5:23 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Jul 20, 5:23 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
523 PM EDT Fri Jul 20 2018

.SHORT TERM...(This evening through Saturday night)
Issued at 340 PM EDT FRI JUL 20 2018

A cluster of strong to severe thunderstorms is approaching the
forecast area from the west. At this time, should these storms
hold together, they would begin to affect portions of the area
along and north of a line from Stanton to Campton to Salyersville
to Canada in Pike county. The question now will be whether or not
these storms will be able to maintain their current intensity as
they move over a portion of the area that received quite a bit of
rainfall this morning. Will keep severe wording in the grids and
the zone forecast text product until we see firm evidence that the
ongoing storms can not maintain current strength or that new
activity will not be able to reach severe limits. For now it will
be a matter watching and seeing what happens as ongoing storms
move into our area. At this time, we feel that the primary threats
with any strong to severe storms will be damaging wind gusts and
locally heavy rainfall that could lead to flooding. A new concern
is the potential for heavy rainfall and flooding, especially for
areas that receive alot of rain this morning. A flash flood watch
is in effect to address this issue through midnight tonight. At
this time, multiple rounds of showers and storms are expected to
move across the area this afternoon through Saturday night. The
trigger for this activity will be an area of low pressure that
will be moving slowly across the Great Lakes and Ohio Valley
regions, and the surface cold front associated with it.

Temperatures should bottom out the next two nights at near normal
values in the mid to upper 60s. Highs on Saturday will depend on
the amount of cloud cover and precipitation we experience, but
should generally be well below normal, with max values ranging
from the upper 70s in our north, to the lower 80s everywhere else.

.LONG TERM...(Sunday through Friday)
Issued at 523 PM EDT FRI JUL 20 2018

An amplified long wave pattern will remain in place across the
country, as ridging dominates across the southwestern CONUS, while
troughing rules east of the Mississippi River. An upper level low
will gradually move south from the Great Lakes to the Gulf Coast
by late Tuesday, keeping unsettled weather across the Ohio and
Tennessee valleys. Another trough will be moving east within the
northern stream across south central Canada, bringing another
surface cold front through our region into Wednesday. The cold
front will then linger in the vicinity of the area through Friday,
allowing for a continued threat of chance POPs.

Likely POPs will be on tap as the upper level and surface lows
draw closest to the region. Depending on how much rainfall occurs
leading up to this system, some localized flooding may be possible
late this weekend. POPs then become more diurnally influenced
into next week, as the front approaches and eventually stalls from
mid-week onward. Temperatures will start out below normal for the
weekend and then trend more towards normal next week.

&&

.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
ISSUED AT 159 PM EDT FRI JUL 20 2018

As a surface low pressure has advanced towards the Commonwealth
from the west this morning, showers and thunderstorms overspread
the northernmost TAF sites of SYM, JKL, and SJS. A second round of
storms will affect the area this evening, although timing is
still a bit uncertain at this time. Have allowed for a TEMPO group
of IFR to show the advancement of this line later this evening.
Winds will generally be light, but will increase with storms to
about 20 kts. Wind gusts could potentially reach 35 kts or greater
with this line. The other concern towards the end of the TAF
period will be fog development, particularly in areas with recent
rains from during the day and evening. Have allowed for MVFR
conditions towards dawn to address this. The likelihood of showers
will remain high on Saturday as the low pressure system moves even
closer to our region.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight EDT tonight for KYZ044-050>052-
060-104-106.

&&

SHORT TERM...AR
LONG TERM...GEOGERIAN
AVIATION...CGAL/GEOGERIAN
Hazardous weather outlook, Jul 20, 4:44 PM EDT, 2 hours 8 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
444 PM EDT Fri Jul 20 2018

KYZ044-050>052-060-104-106-212345-
Fleming-Montgomery-Bath-Rowan-Menifee-Elliott-Morgan-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Frenchburg, Sandy Hook,
and West Liberty
444 PM EDT Fri Jul 20 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Severe thunderstorms will be possible through this evening. The
primary threats will be damaging winds and large hail. An isolated
tornado is also possible. Additionally, flash flooding will be a
threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible at times from Saturday through
Thursday, mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through late this evening.

KYZ058-059-068-069-080-107>120-212345-
Estill-Powell-Rockcastle-Jackson-Laurel-Johnson-Wolfe-Magoffin-
Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher-Martin-
Pike-
Including the cities of Irvine, Ravenna, Clay City, Stanton,
Brodhead, Mount Vernon, McKee, Annville, London, Paintsville,
Campton, Salyersville, Prestonsburg, Wheelwright, Beattyville,
Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester,
Hyden, Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City,
Pikeville, and South Williamson
444 PM EDT Fri Jul 20 2018

...SEVERE THUNDERSTORM WATCH 292 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Severe thunderstorms will be possible through this evening. The
primary threats will be damaging winds and large hail. An isolated
tornado is also possible. Additionally, isolated flash flooding
will be a threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible at times from Saturday through
Thursday, mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through early this evening.

KYZ079-083>088-212345-
Pulaski-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Including the cities of Burnside, Somerset, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, and Harlan
444 PM EDT Fri Jul 20 2018

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

Strong to severe thunderstorms will be possible through this
evening. The primary threats will be damaging winds and large
hail. An isolated tornado is also possible. Additionally, isolated
flash flooding will be a threat.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms will be possible at times from Saturday through
Thursday, mainly during the afternoon and evening hours.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through early this evening.

AR/GEOGERIAN

In the hours before

Local storm report, Jul 20, 5:42 PM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
542 PM EDT FRI JUL 20 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     TSTM WND DMG     SIDEVIEW                38.11N 84.04W
07/20/2018                   MONTGOMERY         KY   TRAINED SPOTTER

            MULTIPLE TREES DOWNED. DAMAGE TO A BARN AS WELL AS ROOFS
            OF OTHER OUTBUILDINGS NEAR THE INTERSECTION OF HIGHWAY
            460 AND CHILES HIGHWAY.

&&

GEOGERIAN
Special weather statement, Jul 20, 5:56 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service JACKSON KY
556 PM EDT FRI JUL 20 2018

KYZ058-059-108-111-202245-
Lee-Estill-Wolfe-Powell-
556 PM EDT FRI JUL 20 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT POWELL...ESTILL...LEE
AND WOLFE COUNTIES...

At 555 PM EDT, strong thunderstorms were clustered over Standing
Rock, or 8 miles west of Campton, moving east at 40 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Stanton, Irvine, Beattyville, Campton, Clay City, Fincastle, Ravenna,
Pilot, White Ash, Bowen, Lexie, Leeco, Kimbrell, Fillmore, Pine
Ridge, Wiseman Crossing Station, Winston, Patsey, Vaughns Mill and
Alumbaugh.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern and east central Kentucky.

LAT...LON 3780 8336 3774 8330 3768 8335 3770 8339
      3769 8342 3763 8346 3762 8349 3764 8350
      3764 8352 3754 8357 3760 8411 3764 8413
      3767 8409 3774 8410 3775 8408 3777 8410
      3785 8406 3784 8400 3787 8402
TIME...MOT...LOC 2155Z 287DEG 34KT 3771 8370

GREIF
Special weather statement, Jul 20, 6:01 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service JACKSON KY
601 PM EDT FRI JUL 20 2018

KYZ106-107-109-110-119-202245-
Martin-Floyd-Johnson-Magoffin-Morgan-
601 PM EDT FRI JUL 20 2018

...A STRONG THUNDERSTORM WILL AFFECT MARTIN...EAST CENTRAL MORGAN...
JOHNSON...NORTHEASTERN FLOYD AND NORTHERN MAGOFFIN COUNTIES...

At 600 PM EDT, a strong thunderstorm was located over Redbush, or 8
miles southwest of Blaine, moving east at 45 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Paintsville, Prestonsburg, Inez, Moon, Oaklawn Estates, Davella,
Falcon, Whitehouse, Wonnie, Collista, West Van Lear, Williamsport,
Milo, Gillem Branch, Redbush, Relief, Ever, Auxier, Perlie and Niles.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern, northeastern and east central Kentucky.

LAT...LON 3769 8253 3768 8258 3781 8322 3800 8306
      3801 8303 3796 8300 3800 8296 3800 8293
      3788 8262 3789 8260 3792 8260 3795 8258
      3793 8248 3790 8247 3791 8246 3790 8244
TIME...MOT...LOC 2200Z 290DEG 38KT 3794 8297

GREIF
Special weather statement, Jul 20, 6:25 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service JACKSON KY
625 PM EDT FRI JUL 20 2018

KYZ058-068-069-111-114-202315-
Jackson-Lee-Estill-Owsley-Rockcastle-
625 PM EDT FRI JUL 20 2018

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN OWSLEY...
ESTILL...NORTHERN JACKSON...NORTHEASTERN ROCKCASTLE AND LEE
COUNTIES...

At 625 PM EDT, strong thunderstorms were clustered over Locust
Branch, or 8 miles southwest of Irvine, moving east at 30 mph.

Wind gusts up to 50 mph and half inch hail are possible with this
storm.

Locations impacted include...
Irvine, Beattyville, McKee, Booneville, Boone, Fincastle, Ravenna,
Turin, Bummer, White Ash, Earnestville, Climax, Winston, Patsey,
Disputanta, Shirley, Ida May, Delvinta, Alumbaugh and Evelyn.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central, southeastern and east central Kentucky.

LAT...LON 3754 8430 3752 8430 3751 8427 3752 8420
      3756 8416 3757 8409 3764 8413 3767 8409
      3772 8409 3773 8373 3768 8364 3746 8364
      3740 8442
TIME...MOT...LOC 2225Z 268DEG 28KT 3760 8406

GREIF
Special weather statement, Jul 20, 6:44 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service JACKSON KY
644 PM EDT FRI JUL 20 2018

KYZ119-120-202330-
Martin-Pike-
644 PM EDT FRI JUL 20 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MARTIN AND
NORTHWESTERN PIKE COUNTIES...

At 644 PM EDT, a strong thunderstorm was located over Heenan, or 11
miles north of Pikeville, moving east at 15 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
Coal Run Village, Forest Hills, Huddy, Meta, Turkey Creek, Belfry,
Whitepost, Conder, Piso, Jarad, Threeforks, Rural, Mcandrews, Moree,
Gulnare, Hatfield Station, Heisey, Heenan, Hardy and Sidney.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
southeastern and northeastern Kentucky.

LAT...LON 3750 8221 3754 8260 3768 8260 3768 8256
      3770 8260 3773 8260 3776 8232 3774 8233
      3770 8230 3767 8230 3767 8228 3766 8226
      3766 8224 3762 8221
TIME...MOT...LOC 2244Z 271DEG 11KT 3765 8252

GREIF
Special weather statement, Jul 20, 6:46 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service JACKSON KY
646 PM EDT FRI JUL 20 2018

KYZ068-069-080-116-202330-
Jackson-Clay-Rockcastle-Laurel-
646 PM EDT FRI JUL 20 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAUREL...SOUTHERN
JACKSON...EAST CENTRAL ROCKCASTLE AND NORTHWESTERN CLAY COUNTIES...

At 646 PM EDT, a strong thunderstorm was located over Victory, or 10
miles north of London, moving east at 25 mph.

Wind gusts up to 50 mph and dime size hail are possible with this
storm.

Locations impacted include...
McKee, Carico, Grace, Robinet, Zekes Point, Shop Branch, Maulden,
Fogertown, Mummie, Tyner, Privett, Bradshaw, Horse Lick, Hurley,
Settle Store, Mershons, Shepherdtown, Byron, Moores Creek and Cruise.

Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 900 PM EDT for
south central and southeastern Kentucky.

LAT...LON 3720 8419 3742 8420 3746 8387 3744 8384
      3742 8383 3715 8386
TIME...MOT...LOC 2246Z 271DEG 21KT 3727 8408

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 9:52 AM EDTAreal Flood AdvisoryJKLBath, Fleming, Rowan113 min
Jul 20, 10:00 AM EDTSpecial Weather StatementJKLFleming, Rowan30 min
Jul 20, 10:34 AM EDTSpecial Weather StatementJKLBath, Montgomery26 min
Jul 20, 10:36 AM EDTAreal Flood AdvisoryJKLBath, Montgomery114 min
Jul 20, 11:00 AM EDTSpecial Weather StatementJKLElliott, Morgan, Rowan30 min
Jul 20, 2:44 PM EDTFlash Flood WatchJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 1 more9 hr
Jul 20, 4:19 PM EDTAreal Flood AdvisoryJKLBath, Fleming, Montgomery, Rowan3 hr
Jul 20, 4:19 PM EDTSpecial Weather StatementJKLFleming41 min
Jul 20, 4:25 PM EDTSevere Thunderstorm WarningJKLBath, Fleming, Menifee, Montgomery, Powell50 min
Jul 20, 4:31 PM EDTTornado WarningJKLBath, Montgomery29 min
Jul 20, 4:33 PM EDTFlash Flood WarningJKLBath, Fleming, Montgomery, Rowan4 hr
Jul 20, 4:51 PM EDTSpecial Weather StatementJKLEstill, Powell, Wolfe39 min
Jul 20, 4:57 PM EDTSevere Thunderstorm WarningJKLBath, Elliott, Fleming, Menifee, Montgomery, Morgan and 3 more48 min
Jul 20, 5:01 PM EDTSpecial Weather StatementJKLRowan29 min
Jul 20, 5:08 PM EDTAreal Flood AdvisoryJKLBath, Menifee, Montgomery, Morgan, Powell, Rowan3 hr
Jul 20, 5:11 PM EDTSevere Thunderstorm WarningJKLEstill, Menifee, Montgomery, Powell49 min
Jul 20, 5:26 PM EDTSpecial Weather StatementJKLEstill, Lee, Wolfe34 min
Jul 20, 5:33 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Powell, Wolfe27 min
Jul 20, 5:40 PM EDTSpecial Weather StatementJKLJohnson, Magoffin35 min
Jul 20, 5:41 PM EDTSpecial Weather StatementJKLJackson, Rockcastle34 min
Jul 20, 5:56 PM EDTSpecial Weather StatementJKLEstill, Lee, Powell, Wolfe49 min
Jul 20, 6:01 PM EDTSpecial Weather StatementJKLJohnson, Martin44 min
Jul 20, 6:25 PM EDTSpecial Weather StatementJKLEstill, Lee50 min
Jul 20, 6:44 PM EDTSpecial Weather StatementJKLPike46 min
Jul 20, 6:46 PM EDTSpecial Weather StatementJKLJackson44 min
Jul 20, 6:48 PM EDTSevere Thunderstorm WarningJKLFloyd, Martin, Pike42 min
Jul 20, 7:06 PM EDTSevere Thunderstorm WarningJKLPulaski, Rockcastle39 min
Jul 20, 7:13 PM EDTAreal Flood AdvisoryJKLClay, Jackson, Laurel, Lee, Owsley, Pulaski and 1 more3 hr
Jul 20, 7:25 PM EDTSpecial Weather StatementJKLJackson, Rockcastle50 min
Jul 20, 7:28 PM EDTSpecial Weather StatementJKLPike32 min
Jul 20, 7:39 PM EDTSevere Thunderstorm WarningJKLJackson, Laurel, Pulaski, Rockcastle51 min
Jul 20, 7:45 PM EDTSpecial Weather StatementJKLLetcher45 min
Jul 20, 7:51 PM EDTFlash Flood WarningJKLJackson, Laurel, Pulaski, Rockcastle4 hr
Jul 20, 7:56 PM EDTSpecial Weather StatementJKLJackson, Laurel34 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.